Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 19, 2021, 8:58 PM CDT for Frontier County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 8:58 PM CDT (01:58 UTC)
- Expired
- Jun 19, 2021, 9:45 PM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
County Frontier County, NE
The radar
The Goodland radar (KGLD), 146 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2727 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
766 WWUS83 KLBF 200158 SPSLBF Special Weather Statement National Weather Service North Platte NE 858 PM CDT Sat Jun 19 2021 NEZ070-071-200245- Frontier NE-Hayes NE- 858 PM CDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FRONTIER AND SOUTHEASTERN HAYES COUNTIES UNTIL 945 PM CDT... At 858 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Culbertson, or 13 miles northwest of McCook, moving northeast at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Curtis, Quick, Bluegill Haven Campground, Willow View Campground, Freedom and Red Willow Reservoir State Recreation Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until midnight CDT for southwestern Nebraska. LAT...LON 4041 10093 4063 10052 4035 10021 4035 10088 TIME...MOT...LOC 0158Z 238DEG 26KT 4037 10075 $$ Roberg
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:53 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 19, 6:53 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service North Platte NE 653 PM CDT Sat Jun 19 2021 .SHORT TERM...(This evening through Sunday night) Issued at 137 PM CDT Sat Jun 19 2021 A modest upstream shortwave is evident across central WY per water vapor imagery early this afternoon. Meanwhile at the surface, a warm front was analyzed across KS. The better moisture (surface dew points 65-70) are located near and pooling just to the north of this boundary roughly along the I-70 corridor across northern KS. This moisture will try and work northward late this afternoon and early this evening as the low-level flow veers more to the southeast. Even so, dew points will struggle into the upper 50s along and south of I80 and less to the north of I80. The limited moisture return will be of concern as convection moves east-southeastward out of the Panhandle ahead of the WY shortwave late this afternoon and evening. The Hi-Res short term models are hinting that the stronger and potentially severe storms will likely stay mostly along and south of I80, where the better moisture will reside. The main severe threat seems to be from strong wind potential and a lesser threat for hail. HRRR advertises a swath of significant gusts of 45-55 kts this evening south of I80 as the line of storms progresses across the area. Late tonight a cold front will begin to move southeast into northwest Nebraska driven by a potent shortwave moving southeast into the Dakotas. This front will cross the area Sunday ushering in a cooler and drier airmass from Canada. It will take some time for this airmass to fully move into the area, but northwest Nebraska will only see highs in the mid 70s Sunday with lower to mid 80s across the central and southwest portions of the state. A quick moving disturbance within northwest flow aloft will cross the central Rockies into the western High Plains Sunday night. Warm/moist advection ahead of this wave could trigger a round of elevated thunderstorms Sunday night across the Panhandle through southwest Neb. and current pops will be maintained. .LONG TERM...(Monday through Saturday) Issued at 137 PM CDT Sat Jun 19 2021 The brunt of the cooler airmass will be located across the region on Monday. H85 temps will range from 14-19C from northeast to southwest across the area, which will yield highs generally in the mid to upper 70s. Ridging aloft quickly builds in TUE-THU with highs back into the 90s. Then towards the end of the week and next weekend, models have been advertising an upper level long wave trough crossing Canada into the Northern Plains. Models have been struggling with the amount of cooler air that may filter south with this feature, but at least a few degrees of cooling seems likely. Ensemble means of both the GFS and ECMWF are in the mid 80s for Friday and Saturday. The official forecast is just a few degrees higher than that at this point. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 651 PM CDT Sat Jun 19 2021 VFR conditions are expected to largely prevail through tomorrow afternoon. The lone exception will be this evening, when thunderstorms move through southwest NE and may lead to brief local MVFR. Storms across southwest Ne will have a risk for strong wind gusts and hail. These storms quickly exit the area from west to east tonight. Some northerly LLWS looks to develop across portions of northern Nebraska overnight. Otherwise, expect winds to back from southeasterly to northerly and remain gusty as a cold front passes tomorrow morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Roberg
Hazardous weather outlook, Jun 19, 3:23 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 323 PM CDT SAT JUN 19 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-202030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 323 PM CDT SAT JUN 19 2021 /223 PM MDT SAT JUN 19 2021/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS WESTERN AND SOUTHWEST NEBRASKA. THE PRIMARY HAZARD IS DAMAGING WIND, BUT SOME POTENTIAL IS THERE FOR LARGE HAIL. THE MAIN AREA OF CONCERN IS GENERALLY ALONG AND SOUTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY EVENING AND INTO THE OVERNIGHT ACROSS WESTERN AND SOUTHWEST NEBRASKA. THE SEVERE THREAT IS MARGINAL ACROSS FAR SOUTHWEST NEBRASKA. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY INFORMATION ABOUT OBSERVED SEVERE WEATHER TO THE NWS. && GET YOUR WEATHER, HYDROLOGICAL, AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
In the hours before
Special weather statement, Jun 19, 5:03 PM CDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
403 PM MDT Sat Jun 19 2021
NEZ022-056-192245-
Deuel NE-Garden NE-
403 PM MDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN AND DEUEL
COUNTIES UNTIL 445 PM MDT...
At 401 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles north of Lisco to 11 miles north of
Sunol to near Lorenzo. Movement was east at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Chappell, Oshkosh, Lewellen, Lisco, Crescent Lake National Wildlife
Refuge, Rackett, Dogtown Flats, Intersection of Highway 27 and 9 Mile
Road, Deer Lake, Ash Hollow State Historical Park, Richardson Lake,
Mount Vernon, Adams Flats, Bluewater Battlefield State Historical
Park and Sugar Loaf Hill.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4175 10207 4130 10212 4100 10233 4100 10261
4139 10261 4140 10264 4174 10264 4175 10266
TIME...MOT...LOC 2201Z 264DEG 31KT 4167 10262 4132 10272 4103 10296
TaylorSpecial weather statement, Jun 19, 5:49 PM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service North Platte NE
449 PM MDT Sat Jun 19 2021
NEZ022-035-056-057-192330-
Deuel NE-Arthur NE-Garden NE-Keith NE-
449 PM MDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR...
NORTHWESTERN PERKINS...WESTERN KEITH...SOUTHERN GARDEN AND DEUEL
COUNTIES UNTIL 530 PM MDT...
At 447 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Crescent Lake National
Wildlife Refuge to near Oshkosh to near Ovid. Movement was east at 40
mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Chappell, Oshkosh, Big Springs, Brule, Lewellen, Barton, Lemoyne,
Dogtown Flats, Clear Creek State Wildlife Management Area, Rackett,
Otter Creek Campground, Lake View Campground and Ash Hollow State
Historical Park.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska. A Severe Thunderstorm Watch also remains
in effect until 1100 PM MDT for southwestern Nebraska.
LAT...LON 4116 10262 4137 10255 4172 10258 4165 10179
4122 10176 4100 10183 4100 10261
TIME...MOT...LOC 2247Z 283DEG 33KT 4161 10233 4133 10232 4102 10241
TaylorLocal storm report, Jun 19, 7:17 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND GST 1 ESE IMPERIAL 40.51N 101.62W
06/19/2021 M52 MPH CHASE NE ASOS
&&
BROWNSpecial weather statement, Jun 19, 7:35 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
735 PM CDT Sat Jun 19 2021
NEZ069-070-200115-
Chase NE-Hayes NE-
735 PM CDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHASE AND HAYES
COUNTIES UNTIL 815 PM CDT/715 PM MDT/...
At 735 PM CDT/635 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Wauneta, or 16 miles southeast of Imperial, moving
east at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Hayes Center, Wauneta, Hamlet and Hayes Center State Wildlife
Management Area.
A Severe Thunderstorm Watch remains in effect until midnight CDT/1100
PM MDT/ for southwestern Nebraska.
LAT...LON 4036 10142 4069 10135 4062 10091 4035 10090
4035 10113
TIME...MOT...LOC 0035Z 264DEG 28KT 4034 10143
RobergLocal storm report, Jun 19, 7:39 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
739 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND GST W IMPERIAL 40.52N 101.64W
06/19/2021 E60 MPH CHASE NE TRAINED SPOTTER
POWER OUT AS WELL.
&&
BROWNSpecial weather statement, Jun 19, 8:58 PM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 858 PM CDT Sat Jun 19 2021 NEZ070-071-200245- Frontier NE-Hayes NE- 858 PM CDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FRONTIER AND SOUTHEASTERN HAYES COUNTIES UNTIL 945 PM CDT... At 858 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Culbertson, or 13 miles northwest of McCook, moving northeast at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Curtis, Quick, Bluegill Haven Campground, Willow View Campground, Freedom and Red Willow Reservoir State Recreation Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until midnight CDT for southwestern Nebraska. LAT...LON 4041 10093 4063 10052 4035 10021 4035 10088 TIME...MOT...LOC 0158Z 238DEG 26KT 4037 10075 Roberg
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:35 PM CDT | Special Weather Statement | LBF | Hayes | 40 min |
| Jun 19, 9:09 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 66 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.